Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 68, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 8, 2008, 1:26 PM CDT for Giles County, Marshall County, Maury County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2008, 1:26 PM CDT (18:26 UTC)
- Expired
- May 8, 2008, 2:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Marshall County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 91 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 1:40 PM CDT | TSTM WND DMG | 7 Nne Columbia, TN | TREES BLOWN DOWN AT THE SERVICE STATION IN NEAPOLIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1859 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 081827
SVROHX
TNC055-117-119-081900-
/O.NEW.KOHX.SV.W.0068.080508T1826Z-080508T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
126 PM CDT THU MAY 8 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GILES COUNTY IN TENNESSEE...
NORTHWESTERN MARSHALL COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF LEWISBURG...
MAURY COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF COLUMBIA...
* UNTIL 200 PM CDT
* AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF MOUNT
PLEASANT...OR 10 MILES SOUTH OF COLUMBIA...AND MOVING NORTHEAST AT
35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES NORTHWEST OF LEWISBURG BY 135 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3565 8672 3545 8670 3534 8692 3543 8721
3544 8721 3544 8725 3545 8728 3577 8704
TIME...MOT...LOC 1826Z 242DEG 49KT 3552 8697
$$
071 follow-up statement
000
WWUS54 KOHX 081845
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
144 PM CDT THU MAY 8 2008
TNC055-117-119-081900-
/O.CON.KOHX.SV.W.0068.000000T0000Z-080508T1900Z/
MAURY TN-MARSHALL TN-GILES TN-
144 PM CDT THU MAY 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTHWESTERN GILES...NORTHWESTERN MARSHALL AND MAURY COUNTIES...
AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLUMBIA...MOVING
NORTHEAST AT 35 MPH.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3565 8672 3545 8670 3534 8692 3543 8721
3544 8721 3544 8725 3545 8728 3577 8704
TIME...MOT...LOC 1844Z 242DEG 49KT 3557 8698
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 8:56 AM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 8, 8:56 AM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 856 AM CDT THU MAY 8 2008 .DISCUSSION... LARGE AREA OF PRECIPITATION JUST NOW MOVING ACROSS THE TN RIVER. SOME SCT ACTIVITY ALSO ONGOING ACROSS THE EASTERN MID STATE. SO FAR...THE BULK OF THE SEVERE IS TO OUR SW. THE BETTER SFC INSTABILITIES AND STRONGEST LOW LEVEL FORCING WILL REMAIN TO OUR SOUTH THROUGH TODAY. WILL THEREFORE CONTINUE TO REFRAIN FROM MENTIONING SEVERE IN ANY OF THE ZONES FOR TODAY. AT ANY RATE...SHOWERS AND TSTMS TO OVERSPREAD THE AREA. THIS IS DEPICTED WELL IN THE CURRENT ZONES. ONLY CHANGE WILL BE TO LOWER TEMPS 1 CAT. BIG MASS OF RAIN ON THE WAY AND THE TIME HEIGHT PROFILES SUGGESTS THAT THE DEEPER MOISTURE WILL CONTINUE THIS AFTERNOON. FURTHERMORE...18Z PROGS AVG AROUND 68 DEGREES FOR BNA AT 18Z. OTW...WINDS LOOK OK. SHOULD SEE THE 10-15 PAN OUT AS GRADIENT STRENGTHENS SOME BY AFTERNOON. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 21
Hazardous weather outlook, May 8, 11:25 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1125 AM CDT THU MAY 8 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-091030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1125 AM CDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE REGION. AS DAYTIME HEATING DESTABILIZES THE ATMOSPHERE...A SLIGHT RISK FOR SEVERE WEATHER WILL DEVELOP. DAMAGING WINDS WILL BE THE MAIN THREAT BUT ISOLATED TORNADOES ARE POSSIBLE. THE SOUTH HALF OF THE MID STATE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER... LASTING THROUGH THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK FRONT AND LINGERING INSTABILITY WILL BRING A RISK FOR ISOLATED SEVERE STORMS ON FRIDAY. LOCALIZED DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. ANOTHER LOW PRESSURE SYSTEM AND COLD FRONT WILL APPROACH THE REGION SATURDAY NIGHT AND SUNDAY. SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY AND AGAIN SATURDAY NIGHT AND SUNDAY. 07
In the hours before
Special weather statement, May 8, 10:24 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1024 AM CDT THU MAY 8 2008 TNZ056>058-060-061-075-077-079-093>095-081700- PERRY-HICKMAN-LEWIS-MAURY-MARSHALL-BEDFORD-COFFEE-GRUNDY-WAYNE- LAWRENCE-GILES- INCLUDING THE CITIES OF...LINDEN...LOBELVILLE...CENTERVILLE... HOHENWALD...COLUMBIA...LEWISBURG...SHELBYVILLE...TULLAHOMA... MANCHESTER...TRACY CITY...ALTAMONT...COALMONT...WAYNESBORO... LAWRENCEBURG...PULASKI 1024 AM CDT THU MAY 8 2008 STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN MIDDLE TENNESSEE INCLUDING THE CUMBERLAND PLATEAU THROUGH NOON. THESE STORMS MAY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND GUSTS TO 4O MPH. THERE IS A SLIGHT RISK OF THUNDERSTORMS REACHING SEVERE LIMITS THUS WARNINGS MAY NEED TO BE ISSUED.
Special weather statement, May 8, 11:45 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1145 AM CDT THU MAY 8 2008 TNZ093>095-081745- GILES-LAWRENCE-WAYNE- 1145 AM CDT THU MAY 8 2008 ...A STRONG THUNDERSTORM WAS AFFECTING GILES...LAWRENCE AND WAYNE COUNTIES... AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLLINWOOD...OR 13 MILES SOUTH OF WAYNESBORO...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... LAWRENCEBURG BY 1220 PM CDT. 5 MILES NORTH OF PULASKI BY 1235 PM CDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 07
Local storm report, May 8, 12:55 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1255 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG 1 NW LORETTO 35.09N 87.45W
05/08/2008 LAWRENCE TN EMERGENCY MNGR
STRUCTURAL DAMAGE
&&
ROSELocal storm report, May 8, 1:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
106 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG 1 NW LORETTO 35.09N 87.45W
05/08/2008 LAWRENCE TN EMERGENCY MNGR
NUMEROUS TREES DOWN
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:29 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 31 min |
| May 8, 12:59 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 31 min |
| May 8, 1:12 PM CDT | Tornado Warning | OHX | Giles | 33 min |
| May 8, 1:42 PM CDT | Tornado Warning | OHX | Giles | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.